Alert archive / Wisconsin / Wind Chill Advisories in 2014
Wind Chill Advisory 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Jan 20, 2014, 3:47 AM CST for 20 counties in Wisconsin. It took effect at Jan 21, 2014, 2:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2014, 3:47 AM CST (09:47 UTC)
- In effect from
- Jan 21, 2014, 2:00 AM CST
- Expired
- Jan 21, 2014, 10:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
784 WWUS43 KMKX 200947 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 347 AM CST MON JAN 20 2014 ...BITTER COLD WIND CHILLS EXPECTED TONIGHT... .MUCH COLDER AIR WILL SETTLE INTO SOUTHERN WISCONSIN TODAY AND TONIGHT. BY LATE TONIGHT...TEMPERATURES ARE EXPECTED TO FALL BETWEEN ZERO AND 10 BELOW...UNDER CLEAR TO PARTLY CLOUDY SKIES. APPROACHING HIGH PRESSURE WILL ALSO CAUSE NORTHWEST WINDS OF 5 TO 15 MPH LATER TONIGHT. THESE CONDITIONS ARE EXPECTED TO CAUSE WIND CHILLS TO FALL TO BETWEEN 20 AND 28 DEGREES BELOW ZERO LATE TONIGHT AND TUESDAY MORNING OVER MOST OF SOUTHERN WISCONSIN. A WIND CHILL ADVISORY HAS BEEN POSTED FROM 2 AM CST THROUGH 10 AM CST TUESDAY MORNING. WIZ046-047-051-052-056>059-062>065-067>070-201800- /O.NEW.KMKX.WC.Y.0005.140121T0800Z-140121T1600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK- WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS... WAUKESHA...BROOKFIELD...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA 347 AM CST MON JAN 20 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 10 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CST TUESDAY. * TIMING...COLDEST TEMPERATURES OF ZERO TO 10 BELOW ARE EXPECTED LATE TONIGHT AND TUESDAY MORNING. * WIND CHILL VALUES...WILL FALL TO BETWEEN 20 AND 28 DEGREES BELOW ZERO LATE TONIGHT. * IMPACTS...THIRTY MINUTE EXPOSURE OF YOUR SKIN TO WIND CHILLS OF THIS LEVEL CAN LEAD TO FROSBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MBK
5 follow-up statements
712 WWUS43 KMKX 201748 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1148 AM CST MON JAN 20 2014 ...BITTER COLD WIND CHILLS EXPECTED TONIGHT... .MUCH COLDER AIR WILL SETTLE INTO SOUTHERN WISCONSIN THIS AFTERNOON AND TONIGHT. BY LATE TONIGHT...TEMPERATURES ARE EXPECTED TO FALL BETWEEN ZERO AND 10 BELOW...UNDER SKIES THAT BECOME CLEAR TO PARTLY CLOUDY. APPROACHING HIGH PRESSURE WILL ALSO CAUSE NORTHWEST WINDS OF 5 TO 15 MPH LATER TONIGHT. THESE CONDITIONS ARE EXPECTED TO CAUSE WIND CHILLS TO FALL TO BETWEEN 20 AND 28 DEGREES BELOW ZERO LATE TONIGHT AND TUESDAY MORNING OVER MOST OF SOUTHERN WISCONSIN. A WIND CHILL ADVISORY HAS BEEN POSTED FROM 2 AM CST THROUGH 10 AM CST TUESDAY MORNING. WIZ046-047-051-052-056>059-062>065-067>070-210200- /O.CON.KMKX.WC.Y.0005.140121T0800Z-140121T1600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK- WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS... WAUKESHA...BROOKFIELD...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA 1148 AM CST MON JAN 20 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CST TUESDAY. * TIMING...COLDEST TEMPERATURES OF ZERO TO 10 BELOW ARE EXPECTED LATE TONIGHT AND TUESDAY MORNING. * WIND CHILL VALUES...WILL FALL TO BETWEEN 20 AND 28 DEGREES BELOW ZERO LATE TONIGHT. * IMPACTS...THIRTY MINUTE EXPOSURE OF YOUR SKIN TO WIND CHILLS OF THIS LEVEL CAN LEAD TO FROSBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
273 WWUS43 KMKX 202014 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 214 PM CST MON JAN 20 2014 ...BITTER COLD WIND CHILLS EXPECTED TONIGHT... .MUCH COLDER AIR WILL SETTLE INTO SOUTHERN WISCONSIN THROUGH TONIGHT. BY LATE TONIGHT...TEMPERATURES ARE EXPECTED TO FALL BETWEEN ZERO AND 10 BELOW...UNDER SKIES THAT BECOME CLEAR TO PARTLY CLOUDY. APPROACHING HIGH PRESSURE WILL ALSO CAUSE NORTHWEST WINDS OF 5 TO 15 MPH LATER TONIGHT. THESE CONDITIONS ARE EXPECTED TO CAUSE WIND CHILLS TO FALL TO BETWEEN 20 AND 28 DEGREES BELOW ZERO LATE TONIGHT AND TUESDAY MORNING OVER MOST OF SOUTHERN WISCONSIN. AREAS INLAND FROM LAKE MICHIGAN WILL SEE WIND CHILLS DROP TO 20 BELOW OR SLIGHTLY COLDER. A WIND CHILL ADVISORY HAS BEEN POSTED FROM 2 AM CST THROUGH 10 AM CST TUESDAY MORNING. WIZ060-066-071-072-210415- /O.EXA.KMKX.WC.Y.0005.140121T0800Z-140121T1600Z/ OZAUKEE-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...PORT WASHINGTON...MILWAUKEE...RACINE... KENOSHA 214 PM CST MON JAN 20 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 10 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CST TUESDAY. * TIMING...COLDEST TEMPERATURES OF 2 TO -2 BELOW ZERO ARE EXPECTED LATE TONIGHT AND TUESDAY MORNING. * WIND CHILL VALUES...INLAND WIND CHILL VALUES WILL FALL TO BETWEEN 17 AND 25 DEGREES BELOW ZERO LATE TONIGHT INTO EARLY TUESDAY. * IMPACTS...THIRTY MINUTE EXPOSURE OF YOUR SKIN TO WIND CHILLS OF THIS LEVEL CAN LEAD TO FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ046-047-051-052-056>059-062>065-067>070-210415- /O.CON.KMKX.WC.Y.0005.140121T0800Z-140121T1600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK- WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS... WAUKESHA...BROOKFIELD...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA 214 PM CST MON JAN 20 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CST TUESDAY. * TIMING...COLDEST TEMPERATURES INLAND OF ZERO TO 4 BELOW ARE EXPECTED LATE TONIGHT AND TUESDAY MORNING. * WIND CHILL VALUES...WILL FALL TO BETWEEN 20 AND 28 DEGREES BELOW ZERO LATE TONIGHT. * IMPACTS...THIRTY MINUTE EXPOSURE OF YOUR SKIN TO WIND CHILLS OF THIS LEVEL CAN LEAD TO FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ COLLAR
716 WWUS43 KMKX 210235 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 835 PM CST MON JAN 20 2014 ...BITTER COLD WIND CHILLS EXPECTED TONIGHT... .MUCH COLDER AIR WILL SETTLE INTO SOUTHERN WISCONSIN THROUGH TONIGHT. BY LATE TONIGHT...TEMPERATURES ARE EXPECTED TO FALL BETWEEN ZERO AND 10 BELOW...UNDER SKIES THAT BECOME CLEAR TO PARTLY CLOUDY. APPROACHING HIGH PRESSURE WILL ALSO CAUSE NORTHWEST WINDS OF 10 TO 15 MPH LATER TONIGHT. THESE CONDITIONS ARE EXPECTED TO CAUSE WIND CHILLS TO FALL TO BETWEEN 20 AND 28 DEGREES BELOW ZERO LATE TONIGHT AND TUESDAY MORNING OVER MOST OF SOUTHERN WISCONSIN. AREAS INLAND FROM LAKE MICHIGAN WILL SEE WIND CHILLS DROP TO 20 BELOW OR SLIGHTLY COLDER. A WIND CHILL ADVISORY HAS BEEN POSTED FROM 2 AM CST THROUGH 10 AM CST TUESDAY MORNING. WIZ046-047-051-052-056>060-062>072-211045- /O.CON.KMKX.WC.Y.0005.140121T0800Z-140121T1600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 835 PM CST MON JAN 20 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CST TUESDAY. * TIMING...COLDEST TEMPERATURES INLAND OF ZERO TO 4 BELOW ARE EXPECTED LATE TONIGHT AND TUESDAY MORNING. * WIND CHILL VALUES...WILL FALL TO BETWEEN 20 AND 28 DEGREES BELOW ZERO LATE TONIGHT. * IMPACTS...THIRTY MINUTE EXPOSURE OF YOUR SKIN TO WIND CHILLS OF THIS LEVEL CAN LEAD TO FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HENTZ
951 WWUS43 KMKX 210925 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 AM CST TUE JAN 21 2014 ...VERY COLD WIND CHILLS EXPECTED THIS MORNING... .THE ARCTIC AIRMASS HAS ARRIVED WITH TEMPERATURES BELOW ZERO OR IN THE SINGLE DIGITS ABOVE ZERO THROUGH THE MORNING. THESE COLD TEMPERATURES COMBINED WITH BRISK NORTHWEST WINDS WILL RESULT IN WIND CHILL TEMPERATURES FROM 15 BELOW TO 25 BELOW ZERO THIS MORNING AND GRADUALLY WARMING TO 5 BELOW TO 10 BELOW ZERO THIS AFTERNOON. VERY COLD TEMPERATURES ARE EXPECTED AGAIN THIS EVENING BUT THE WINDS WILL BE LIGHT. WIZ046-047-051-052-056>060-062>072-211600- /O.CON.KMKX.WC.Y.0005.000000T0000Z-140121T1600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 325 AM CST TUE JAN 21 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * TIMING...COLDEST TEMPERATURES INLAND OF ZERO TO 7 BELOW THIS MORNING. * WIND CHILL VALUES...15 TO 25 BELOW ZERO THIS MORNING. * IMPACTS...THIRTY MINUTE EXPOSURE OF YOUR SKIN TO WIND CHILLS OF THIS LEVEL CAN LEAD TO FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MG
530 WWUS43 KMKX 211602 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1002 AM CST TUE JAN 21 2014 ...WIND CHILLS IMPROVING THIS MORNING... .TEMPERATURES HAVE SLOWLY RISEN THIS MORNING...RESULTING IN SLOWLY IMPROVING WIND CHILLS. THOUGH WIND CHILLS WILL REMAIN BELOW ZERO THROUGH THE DAY...THEY SHOULD MAINLY BE ABOVE ADVISORY CRITERIA. WIZ046-047-051-052-056>060-062>072-211715- /O.EXP.KMKX.WC.Y.0005.000000T0000Z-140121T1600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1002 AM CST TUE JAN 21 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. WIND CHILLS HAVE IMPROVED SOME THIS MORNING...THUS THE ADVISORY IS BEING ALLOWED TO EXPIRE. EVEN SO...WIND CHILLS WILL STILL BE 10 TO 20 BELOW THIS MORNING AND 5 TO 15 BELOW THIS AFTERNOON. $$ DDV
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 3:45 AM CST, 2 minutes earlier.
Area forecast discussion, Jan 20, 3:45 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 AM CST MON JAN 20 2014
.TODAY - CONFIDENCE...LOW
FIRST SURGE OF COLDER AIR MAKES ITS WAY SLOWLY WWD THIS MRNG.
CURRENTLY SFC CDFNT VCNTY OF KENW EXTENDS NORTHWEST TO BTWN KRYV AND
KDLL. TEMPS TO THE NORTH OF THIS FRONT HAVE FALLEN FROM THE 30S
INTO THE UPPER TEENS IN SOME AREAS. SOUTHWEST CWA REMAINS IN THE
LOWER 30S. ALREADY HAVE A TIGHT GRADIENT FOR HIGH TEMPS TODAY...AND
MAY HAVE TO MAKE IT EVEN TIGHTER THIS MRNG DUE TO SLOWNESS OF FRONT.
LACK OF MID-LEVEL CLOUDS INTRODUCING ICE CRYSTALS SO WEAK FORCING
ALONG FRONTAL BOUNDARY PRODUCING PATCHY -ZL. WILL CONTINUE TO CARRY
THE SMALL THREAT IN THE CENTRAL AND WRN SECTIONS THIS MRNG AS
FORECAST SOUNDINGS REMAIN LIMITED IN ICE INTRODUCTION.
UPSTREAM 500MB S/W OVER CENTRAL MN EXPECTED TO TAKE A TRACK
SOUTHEAST ACROSS SRN WI LATER THIS MRNG. WITH ENHANCED SYNOPTIC
FORCING...WL NEED TO WATCH FOR MORE WIDESPREAD --SN THIS MRNG
WITH A POTENTIAL FOR -FZRA IN THE CENTRAL AND WRN SECTIONS.
SHORT TERM GUIDANCE IN GOOD AGREEMENT /EXCEPT FOR ECMWF/ OF SRN WI
EXPERIENCE A BETTER THREAT FOR -SN LATER THIS AFTN AND EVE FROM
SECONDARY PASSING MID-LEVEL SHORT WAVE TO THE WEST. SYNOPTIC LIFT
FROM THIS FEATURE AS WELL AS ISENTROPIC OMEGA ON 285 THETA SURFACE
CLIPS SOUTHWEST WI FROM 21Z THROUGH 03Z. WITH TIGHTENING BAROCLINIC
ZONE OVER SOUTHERN WI...AND INCREASING MID-LEVEL RH...WL NOT TAKE
MUCH LIFT TO PRODUCE -SN. PERIOD OF MODERATE OMEGA IN FAVORABLE
DENDRITIC GROWTH ZONE PASSES ACROSS SOUTHERN WI DURING THIS PERIOD.
HENCE BEEFED UP POPS TO LIKELY IN SOUTH WITH A THREAT FOR ONE HALF
INCH TO ONE INCH OF SNOW.
WINDS FLIRTING WITH NORTH TO NORTHEAST AS COLDER AIR SPILLS DOWN
ACROSS LAKE MI AND SRN WI THIS AFTN AND EVE. 850-700MB LAYER WINDS
REMAIN NORTH TO NORTHWEST DURING THIS PERIOD...KEEPING FAVORABLE
CONVERGENCE AND OMEGA OFFSHORE. WINDS BELOW 2K FEET DO BECOME
NORTHEAST FOR A TIME WITH HIGH RH. DELTA-T AROUND 17C IN THE EARLY
EVENING...SO EXPECT SOME WEAK LAKE EFFECT -SN IN THE AREA FROM KMKE
SOUTH TO KENW. HENCE WL MENTION POTENTIAL FOR 1 INCH IN THIS AREA
AS WELL.
.TONIGHT - CONFIDENCE...MEDIUM
AREAS OF -SN SHOULD END DURING THE EVENING AS SHORT WAVE MOVES
FARTHER SOUTH INTO IL. CLEARING SKIES AND COLD 925 TEMPS SHOULD
ALLOW OVERNIGHT LOWS TO TUMBLE TO THE ZERO TO 10 BLO RANGE OVER MOST
OF THE AREA. THE FAR SOUTHEAST IS EXPECTED TO REMAIN AT OR ABOVE
ZERO. WITH THE TIGHTENING PRESSURE GRADIENT AHEAD OF APPROACHING
HIGH PRESSURE CAUSING NORTHWEST WINDS TO LINGER AT 5 TO 15
KNOTS...EXPECT WIND CHILLS TO FALL TO 20 TO 27 BELOW LATER TONIGHT
MOST INLAND AREAS AND SHEBOYGAN COUNTY. WL POST WIND CHILL ADVY FOR
THESE AREAS BUT LEAVE OUT OZAUKEE...MILWAUKEE...RACINE AND KENOSHA
COUNTIES FOR NOW.
.TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE...MEDIUM
HIGH PRESSURE WILL SLIDE THROUGH THE REGION TUESDAY...WITH MOSTLY
SUNNY SKIES BUT MUCH COLDER TEMPERATURES CONTINUING. HIGHS WILL
STRUGGLE IN THE SINGLE DIGITS...WITH WINDS CHILLS REMAINING BELOW
ZERO THROUGH THE DAY.
ANOTHER SHORTWAVE IS EXPECTED TO BRING SOME MORE LIGHT SNOW LATER
TUESDAY NIGHT AND INTO WEDNESDAY. KEPT SNOW ACCUMULATIONS AROUND
AN INCH MOST PLACES. HIGHS WEDNESDAY WILL BE A BIT MILDER...BUT
WILL REMAIN WELL BELOW NORMAL. WILL SEE TEMPS CRASH WEDNESDAY
NIGHT...WITH BELOW ZERO LOWS MOST PLACES AND WIND CHILLS IN THE
-20 TO -25 RANGE.
.THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE...MEDIUM
IT LOOKS DRY THURSDAY AS HIGH PRESSURE MOVES BY TO THE
SOUTHWEST...WITH MORE LIGHT SNOW CHANCES FRIDAY AND SATURDAY AS THE
TRAIN OF SHORTWAVES CONTINUES.
SINGLE DIGIT HIGHS THURSDAY ARE EXPECTED TO MODERATE BACK TO
AROUND 20 FOR FRIDAY AND SATURDAY...WITH COLDER TEMPS AGAIN
SUNDAY. LOOKS LIKE THE POTENTIAL VERY COLD WIND CHILLS AGAIN
THURSDAY NIGHT...WITH THE CURRENT FORECAST YIELDING VALUES OF
AROUND -25.
&&
.AVIATION/12Z TAFS/...PATCHY -ZL EXPECTED THROUGH MID-MRNG OVER SRN
WI...BUT MAY BE MORE THREAT FARTHER WEST AT KMSN AS COLDER LOW LEVEL
AIR FUNNELING INTO ERN AREAS. SOME -SN POSSIBLE THIS MRNG WITH A
BETTER CHANCE THIS AFTN AND EVE AS SOUTHERN WI GETS CLIPPED BY WEAK
SYNOPTIC SCALE FORCING FROM MID-LEVEL SHORT WAVE PASSING TO THE
WEST. LOOK FOR CLEARING SKIES TNGT.
&&
.MARINE...WILL POSTPONE START TIME OF SMALL CRAFT ADVY AS FORECAST
SOUNDINGS HOLD OFF ON STRONGER NORTH WINDS NOT MIXING TO LAKE
SURFACE UNTIL LATE AFTN AND EARLY EVENING AS SECONDARY SURGE OF COLD
AIR SLIPS SOUTH OVER LAKE SURFACE. HIGH RES VSBY IMAGERY FROM
YESTERDAY SHOWING CONSIDERABLE THIN ICE OVER LAKESHORE WATERS FROM
STATE LINE NORTH.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM 2 AM TO 10 AM CST TUESDAY FOR WIZ046-
047-051-052-056>059-062>065-067>070.
LM...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 3 PM CST
TUESDAY FOR LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...MBK
TUESDAY THROUGH SUNDAY...DDVHazardous weather outlook, Jan 19, 3:48 PM CST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 348 PM CST SUN JAN 19 2014 WIZ046-047-051-052-056>060-062>072-202200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 348 PM CST SUN JAN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY ARCTIC AIR WILL ARRIVE FOR THE UPCOMING WEEK AS TWO ARCTIC FRONTS SURGE SOUTH FROM CANADA. NIGHT TIME AND MORNING WIND CHILLS ARE EXPECTED TO FALL TO 15 TO 25 BELOW ZERO MONDAY NIGHT THROUGH WEDNESDAY NIGHT...AND 10 TO 20 BELOW THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-202200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 348 PM CST SUN JAN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY WIND AND WAVES IN ICE FREE AREAS MAY BUILD TO SMALL CRAFT ADVISORY LEVELS LATER MONDAY AND MONDAY NIGHT AFTER A COLD FRONT SAGS SOUTH ACROSS LAKE MICHIGAN. ANOTHER COLD FRONT PASSING ACROSS LAKE MICHIGAN MAY CAUSE HIGH WINDS AND WAVES WEDNESDAY NIGHT AND THURSDAY. REM WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jan 20, 12:25 AM CST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1225 AM CST MON JAN 20 2014 WIZ046-047-051-052-056>060-062>072-201000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1225 AM CST MON JAN 20 2014 ...PERIOD OF ICING POSSIBLE OVERNIGHT... A COLD FRONT SLIDING SOUTH ACROSS SOUTHERN WISCONSIN WILL PRODUCE PATCHY LIGHT FREEZING RAIN AND DRIZZLE OVER SOUTHERN WISCONSIN THROUGH THE LATE NIGHT. AROUND 1230 AM CST...THE COLD FRONT WAS LOCATED FROM NEAR PORT WASHINGTON EXTENDING NORTHWEST TO NEAR MONTELLO AND WAUPUN. THE FRONT WILL SLIDE SOUTH ACROSS SOUTHERN WISCONSIN THROUGH 6 AM CST. IN THE VICINITY OF THE FRONT...PATCHY LIGHT FREEZING DRIZZLE AND LIGHT FREEZING RAIN IS EXPECTED BEFORE CHANGING OVER TO OCCASIONAL LIGHT SNOW AND FLURRIES. THE LIGHT ICING MAY CAUSE SLIPPERY CONDITIONS ON UNTREATED ROADS AND WALKS. LATE NIGHT MOTORISTS SHOULD BE CAUTIOUS OF SLIPPERY CONDITIONS DEVELOPING. ONLY TRACE AMOUNTS OF ICE ARE EXPECTED. MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 9:10 PM CST | Small Craft Advisory | MKX | 42 hr | |
| Jan 20, 3:26 PM CST | Heavy Freezing Spray Warning | MKX | 21 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.